Posted by fuchsia on July 6, 2006, at 7:01:16
In reply to Re: Rumination-snapper » Racer, posted by Squiggles on July 4, 2006, at 14:44:53
Thanks for your thoughts, Racer and Squiggles.
Racer, I hope the Buspar continues to work for you. Benzodiazapines are not for me either; they stopped working after a year and then withdrawing from them was traumatic.
> Just a postscript here, that buspirone is
> not a benzodiazepine (you probably know that)
> it is an azaspirodecanedione-- somewhere between
> benzos and neuroleptics:
> It is used as an anxiolytic however and may
> actually be superiour for phobia.
> On the other hand, it seems to carry more
> serious risks in interactions with other drugs,
> and medical conditions:
> That may be why the dr. is hesitant to
> give it more than 6 months.
> I think that benzos too can have bad interactions
> with underlying medical conditions -- like
> liver failure -- and with other drugs (potentiating respiratory or cardiac rhythm for
> example) but I think this buspirone looks
From where I am sitting everything looks dangerous (but maybe that's just the anxiety). Anything that could upset the dopamine balance makes me particularly nervous as I have a particular fear of extrapyramidal symptoms. I do need something to add to my Lamictal though.